Washington, 2004

Tornado in Washington, September 13, 2004

September 13, 2004 · NWS PQR · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before the first event at Sep 13, 8:00 AM PST, 2 hours 40 minutes earlier.

Area forecast discussion, Sep 13, 8:00 AM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
900 AM PDT MON SEP 13 2004

.SYNOPSIS...SHOWERS ACROSS THE FORECAST AREA TODAY WILL DECREASE
TONIGHT AND TUE AS ONSHORE FLOW WEAKENS. ANOTHER PACIFIC FRONT IS
EXPECTED TO MOVE INTO THE AREA EARLY WED. ANOTHER COLD FRONT IS DUE
FRI. A BROAD UPPER TROUGH WILL SETTLE IN OVER THE PACIFIC NORTHWEST
NEXT WEEKEND FOR UNSEASONABLY COOL SHOWERY WEATHER.

&&

.SHORT TERM...SATELLITE AND RADAR LOOPERS SHOW THE COLD FRONT WELL
EAST OF THE DISTRICT THIS MORNING...BUT A LARGE AREA OF POST FRONTAL
SHOWERS EXTENDS BACK TO NEAR 140W FOR PLENTY OF SHOWERS TODAY AND
TONIGHT BEFORE WARM ADVECTION FROM NEXT UPSTREAM SYSTEM STABILIZES
THE AIR MASS. NEW 12Z MODELS SLOW TO ARRIVE IN AWIPS THIS
MORNING...BUT PREVIOUS GUIDANCE SLOWER THAN EARLIER RUNS SAGGING THE
NEXT WARM FRONT SOUTHEAST INTO THE AREA TUE EVENING...THEN DRAGGING
THE COLD FRONT SLOWLY SOUTHEAST ACROSS THE DISTRICT WED. FOR NOW HAVE
CONTINUED THE SHOWER WORDING FOR WED...BUT WILL CHANGE TO STRATIFORM
FOR THE MORNING IF 12Z MODELS CONTINUE TRENDS. WILLIS

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MEDIUM RANGE MODELS IN GOOD AGREEMENT SHOWING FAST
PROGRESSIVE WESTERLY FLOW OVER THE PACIFIC NORTHWEST THURSDAY FOR A
CONTINUATION OF SHOWERS...ESPECIALLY OVER THE CASCADES. THE NEXT
SYSTEM DROPS ACROSS THE DISTRICT FRIDAY FOR A RENEWED RAIN THREAT.
ALL MODELS IN AGREEMENT NEXT WEEKEND SHOWING LARGE UPPER LOW SETTLING
OVER THE PACIFIC NORTHWEST FOR COOL AND SHOWERY WEATHER. GOOD RUN-TO-
RUN CONSISTENCY LENDS TO CREDIBILITY HERE SO WILL RUN WITH IT.

&&
.PRELIMINARY POINT POPS
AST 74386  PDX 64276  SLE 64266  EUG 64166
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
.WA/OR...SMALL CRAFT ADVISORY TODAY CAPE SHOALWATER TO NEWPORT.
Hazardous weather outlook, Sep 13, 3:44 AM PST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
444 AM PDT MON SEP 13 2004

ORZ001>008-010>013-WAZ019>023-039-040-141242-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL OREGON COAST-
CENTRAL WILLAMETTE VALLEY-COAST RANGE OF NORTHWEST OREGON-
GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA-LOWER COLUMBIA-
LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-
NORTH OREGON COAST-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
444 AM PDT MON SEP 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

The radar

The Portland,OR radar (KRTX), 19 km away, was scanning. The volume nearest the first event began at 18:39 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Clark

When
September 13, 10:40 AM PST
Where
Clark County, 1 mi W of Ridgefield
Rating
F0
Path length
1 mi
Path width
30 yd
Reported by
GOVT OFFICIAL
Coordinates
45.817, -122.767

A tornado ripped through the Ridgefield Wildlife Refuge, lifting and damaging a mobile home office, blowing down trees and snapping large tree limbs. A tree was blown down on top of a car.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyThe tornado archive for Washington, 2004Warnings in Washington, September 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422903.